Alert archive / Texas / Special Weather Statements in 2015
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at May 31, 2015, 11:21 PM CDT for Dallam County, Texas; Cimarron County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2015, 11:21 PM CDT (04:21 UTC)
- Expired
- Jun 1, 2015, 12:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX
The radar
The Amarillo radar (KAMA), 168 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
261
WWUS84 KAMA 010421
SPSAMA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1121 PM CDT SUN MAY 31 2015
OKZ001-002-TXZ001-010515-
CIMARRON OK-DALLAM TX-TEXAS OK-
1121 PM CDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR DALLAM...NORTHWESTERN TEXAS AND
CIMARRON COUNTIES UNTIL 1215 AM CDT/1115 PM MDT/...
AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST
OF ELKHART TO 7 MILES NORTHWEST OF BOISE CITY TO 3 MILES SOUTH OF
TEXLINE...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
BOISE CITY... EVA... KEYES...
GRIGGS... FELT... WARE...
TEXLINE... STURGIS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3700 10166 3697 10159 3650 10220 3605 10264
3606 10305 3644 10305 3684 10273 3700 10252
TIME...MOT...LOC 0420Z 309DEG 17KT 3711 10222 3677 10261
3632 10301
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at May 31, 10:49 PM CDT, 32 minutes earlier.
Area forecast discussion, May 31, 10:49 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1049 PM CDT SUN MAY 31 2015 .AVIATION...06Z TAFS THUNDERSTORMS ENCROACHING ON KGUY AND KDHT CONTINUE TO BE THE MAIN CONCERN THIS TAF PERIOD. HAVE UTILIZED FM GROUPS TO COVER THUNDER CHANCES AT THESE TWO SITES AND HAVE STAYED OPTIMISTIC THAT STORMS WILL WEAKEN AND DIE JUST BEFORE THEY GET INTO KAMA. THIS SITUATION WILL BE WATCHED CLOSELY OVERNIGHT FOR POSSIBLE NECESSARY AMENDMENTS. A STRAY STORM COULD AFFECT KDHT MON AFTERNOON/EVENING, BUT CONFIDENCE IS WAY TOO LOW TO INCLUDE IN THE TAFS AT THIS TIME. SIMPSON && .PREV DISCUSSION... /ISSUED 1036 PM CDT SUN MAY 31 2015/ UPDATE... SENT A QUICK UPDATE TO INCREASE POPS TO LIKELY OVER THE NRN 1/3RD OF THE PANHANDLES AND CHANCE ELSEWHERE AS A BROKEN LINE OF STORMS STRETCHING FROM JUST NORTH OF CLAYTON TO NEAR GARDEN CITY KS DRIFTS SOUTH. AN INCREASING LLJ SAMPLED BY KAMA AND KDDC PROFILERS IS PARTLY RESPONSIBLE FOR THE INCREASE IN CONVECTION AS A WEAK SHRTWV WORKS WITH 1500-2000 J/KG OF GENERALLY UNINHIBITED ELEVATED INSTABILITY LIFTED FROM AROUND 800MB. SOME MARGINALLY SVR HAIL WILL POSSIBLE IN THE STRONGEST UPDRAFTS AND A FEW WIND GUSTS CAN'T BE RULED IN THE NW PANHANDLES WITH THIS CONVECTION AS FCST SOUNDINGS INDICATE SFC BASED CINH IS RELATIVELY WEAK UP THAT WAY FOR THIS TIME OF NIGHT. INHIBITION WILL INCREASE OVERNIGHT AND EVENTUALLY HELP WEAKEN THIS CONVECTION AS IT MOVES SOUTH. CHANCES THAT MEASURABLE RAIN MAKE IT TO THE SRN TX PANHANDLE ARE ABOUT 30%. UPDATED GRIDS/ZONES ARE OUT. SIMPSON PREV DISCUSSION... /ISSUED 701 PM CDT SUN MAY 31 2015/ AVIATION...00Z TAFS THE THREAT FOR SHOWERS AND STORMS OVERNIGHT IS THE BIGGEST CONCERN THIS TAF PERIOD. THE GREATEST THREAT FOR TSRA WILL BE AT KGUY FOLLOWED CLOSELY BY KDHT, WITH LESS OF A THREAT AT A KAMA. HAVE INSERTED VCTS AT KGUY AND VCSH AT KDHT FM 06-09Z TONIGHT, BUT MAY NEED TO TAKE THAT FURTHER IF STORMS OVER COLORADO KEEP FIRING AND MOVING SE. WINDS WILL RETAIN A SOUTHERLY DIRECTION OUTSIDE OF ANY SHOWERS/STORMS. SIMPSON PREV DISCUSSION... /ISSUED 211 PM CDT SUN MAY 31 2015/ DISCUSSION... A RELATIVELY DRY FORECAST IS IN STORE FOR THE PANHANDLES WITH LOW END RAIN CHANCES OFF AND ON OVER THE NEXT SEVEN DAYS. THIS EVENING, A WEAK DISTURBANCE EMBEDDED IN NORTHWEST FLOW OVER THE PANHANDLES COULD ALLOW MOUNTAIN CONVECTION TO MAKE FURTHER EASTWARD PROGRESS THAN YESTERDAY. HAVE RETAINED LOW END POPS ACROSS THE WESTERN TIER OF COUNTIES. THERE IS A DEGREE OF ELEVATED INSTABILITY (1000-2000 J/KG) AND DECENT DEEP LAYER SHEAR (30-40KT) SO A STRONG TO MARGINALLY SEVERE STORM ISN'T OUT OF THE QUESTION. FORECAST SOUNDINGS SHOW A DECENT DRY SUB-CLOUD LAYER SO DOWNBURSTS AND QUARTER SIZE HAIL WOULD BE THE MAIN CONCERNS FOR ANY STORMS THAT BECOMES SEVERE. CONVECTIVE COVERAGE WILL DECREASE WITH TIME AS WE GO THROUGH THE OVERNIGHT HOURS AND SHOULD BE MOSTLY DISSIPATED SHORTLY AFTER MIDNIGHT. THE UPPER LEVEL RIDGE AXIS WILL MOVE CLOSER TO THE WESTERN EXTENT OF THE PANHANDLES ON MONDAY TO PLACE THE AREA UNDER NORTHERLY FLOW. ADDITIONAL EMBEDDED PERTURBATIONS COULD ALLOW FOR MOUNTAIN CONVECTION TO INVADE THE WESTERN HALF OF THE PANHANDLES DURING THE AFTERNOON HOURS BEFORE SPREADING NEAR AREA WIDE OVERNIGHT. INSTABILITY WILL BE ON THE LOW END (AROUND 1000 J/KG) WITH A DRY SUB-CLOUD LAYER. DAMAGING WIND GUSTS WOULD BE THE PRIMARY HAZARD FOR ANY STORM THAT BECOMES STRONG TO MARGINALLY SEVERE. OVERNIGHT CONVECTION SHOULD REMAIN BELOW SEVERE LIMITS, BUT AN ISOLATED SEVERE GUST CAN NOT BE RULED OUT. TUESDAY THE RIDGE AXIS MOVE OVER THE PANHANDLES. IF THE GROUND WAS NOT AS SATURATED AS IT IS WE COULD BE LOOKING AT NEAR TRIPLE DIGITS AREA WIDE FOR HIGHS. BUT HAVE CONTINUED TO SIDE WITH THE PREVIOUS SHIFTS TREND OF STAYING ON THE LOWER END OF GUIDANCE FOR HIGH TEMPERATURES. THE WARMEST TEMPERATURES, AROUND 90, WILL BE FOCUSED ACROSS THE WESTERN OKLAHOMA AND TEXAS PANHANDLES WHILE THE EASTERN HALF WARMS TO THE MID 80S. POP CHANCES LOOK TO LOW TO MENTION IN THE FORECAST GIVEN THE POSITION OF THE RIDGE AXIS. WEDNESDAY THROUGH NEXT WEEKEND WILL SEE THE AXIS OF THE RIDGE MEANDER AROUND WHICH WILL OPEN PORTIONS OF THE PANHANDLES TO OFF AND ON RAIN CHANCES. THE NORTHERN AND WESTERN PORTIONS OF THE COMBINED PANHANDLES WILL LIKELY HAVE THE BETTER CHANCES (WHILE STILL REMAINING ON THE LOW END) DURING THE TIME PERIOD GIVEN THE LOCATION IN RESPECT TO THE RIDGE AXIS. SHOULD ALL THE INGREDIENTS COME TOGETHER AT THE RIGHT TIME THEN WE COULD SEE SOME STRONG TO MARGINALLY SEVERE STORMS, BUT CONFIDENCE IS LOW THIS FAR IN ADVANCE. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 09/08
Hazardous weather outlook, May 31, 10:39 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1039 PM CDT SUN MAY 31 2015 OKZ001>003-TXZ001>020-011545- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1039 PM CDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY IN NORTHERN SECTIONS OF THE COMBINED PANHANDLES WITH A CHANCE FOR STORMS ELSEWHERE. A FEW STORMS MAY BE SEVERE WITH HAIL UP TO THE SIZE OF HALF DOLLARS AND A FEW WIND GUSTS TO 55 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY HAZARD. OFF AND ON THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY THROUGH SUNDAY MAINLY ACROSS THE WESTERN AND NORTHERN PORTIONS OF THE COMBINED PANHANDLES. SOME OF THESE STORMS COULD BECOME STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 31, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1121 PM CDT SUN MAY 31 2015
OKZ001-002-TXZ001-010515-
CIMARRON OK-DALLAM TX-TEXAS OK-
1121 PM CDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR DALLAM...NORTHWESTERN TEXAS AND
CIMARRON COUNTIES UNTIL 1215 AM CDT/1115 PM MDT/...
AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST
OF ELKHART TO 7 MILES NORTHWEST OF BOISE CITY TO 3 MILES SOUTH OF
TEXLINE...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
BOISE CITY... EVA... KEYES...
GRIGGS... FELT... WARE...
TEXLINE... STURGIS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3700 10166 3697 10159 3650 10220 3605 10264
3606 10305 3644 10305 3684 10273 3700 10252
TIME...MOT...LOC 0420Z 309DEG 17KT 3711 10222 3677 10261
3632 10301
NFThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:09 AM CDT | Special Weather Statement | AMA | Dallam, Hartley | 66 min |
| Jun 1, 1:08 AM CDT | Special Weather Statement | AMA | Sherman | 67 min |
Nearby
Special Weather Statements in Texas, 2015Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.